Texas, 2018Wildfire in Texas, July 23 to 26, 2018
July 23 to 26, 2018 · NWS EWX · 1 event in 1 county or zone
The CR108 Wildfire burned 737 acres from July 23 until the 26th in Burnet County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The CR108 Wildfire burned 737 acres from July 23 until the 26th in Burnet County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 23, 2:34 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 23, 2:34 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
334 AM CDT Mon Jul 23 2018
.SHORT TERM (Today through Tuesday)...
Record breaking heat continues today after all four climate sites
broke their previous record highs yesterday. A weak frontal boundary
currently in the southern plains will move into North Texas this
afternoon and evening. Ahead of the boundary, compressional warming
will likely take place and help warm the low-level thermal profile.
850 mb temps were around 24-27C across the region yesterday and
latest guidance shows an increase to around 25-29C for today. This
should equate to our hottest day of the current heatwave with highs
ranging from 103-105 in the Hill Country, 105-108 in the I-35
corridor, 102-104 in the Coastal Plains, and 108-110 in the Rio
Grande Plains. This increase in temperatures will equate to the need
for a Heat Advisory for the Rio Grande Counties where the criteria
from an advisory is 110 degrees. Will upgrade the rest of the CWA to
an Excessive Heat Warning except for the Coastal Plains where
temperatures are expected to remain below 105 degrees. There are some
mid-level clouds based around 18-20 kft moving into the CWA based on
area observations and satellite imagery. This could potentially
limit temperatures from realizing their fullest potential, but the
height and thickness of the clouds shouldn't lead to much if any
cooling.
We continue to stress to promote heat safety today. Take extra
precautions if you must work or spend time outside. Wear light weight
and loose fitting clothing, drink plenty of water, and take frequent
breaks, preferably in an air conditioned area. When possible
reschedule strenuous activities during the morning or mid evening
hours. Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during hot
weather when car interiors can reach lethal temperatures in a matter
of minutes. Look before you lock!
The boundary is expected to enter our CWA tonight and some of the
high-res guidance shows some isolated to scattered shower and
thunderstom activity across the central CWA mainly after midnight.
While the chances for strong enough convection to lead to any
heatbursts are low, forecast soundings are favorable if activity is
strong enough. Low rain chances will continue into Tuesday, as the
boundary likely bisects the CWA. Stronger storms could have gusty
winds given the inverted-v soundings in place. Highs to the south,
in the southwestern portions of the CWA will remain in the 102-107
degree range and the rest of the region will be in the upper 90s to
near 100 degrees.
&&
.LONG TERM (Tuesday Night through Sunday)...
Slight chance PoPs remain in the forecast Tuesday night and Wednesday
mainly in the southwestern half of the area. Dry weather will return
to the forecast through Sunday. Highs will remain in the upper 90s to
102 degrees and additional heat headlines are not expected. There
could be some potential relief just beyond the current forecast
period. The GFS and ECMWF are in good agreement that the ridge
will shift west and amplify which allows for troughing in the eastern
CONUS. This would send a potential frontal boundary into the area
Monday night or Tuesday. Both models also show a fairly good QPF
signal as well with the system. Time will tell, but the agreement in
the medium-range guidance does merit some confidence.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 107 79 99 78 100 / 0 10 20 10 -
Austin Bergstrom Intl Airport 106 78 99 76 100 / 0 10 20 20 -
New Braunfels Muni Airport 105 77 99 76 99 / 0 10 20 20 10
Burnet Muni Airport 107 78 99 77 99 / - 10 20 10 -
Del Rio Intl Airport 110 80 105 79 103 / 0 - 20 20 20
Georgetown Muni Airport 108 78 100 76 100 / - 10 20 10 -
Hondo Muni Airport 109 76 103 76 101 / 0 10 20 20 20
San Marcos Muni Airport 105 77 99 76 99 / 0 10 20 20 10
La Grange - Fayette Regional 104 78 99 77 99 / 0 10 20 20 10
San Antonio Intl Airport 105 78 100 77 99 / 0 10 20 20 20
Stinson Muni Airport 107 78 101 77 99 / 0 10 20 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for De Witt-Dimmit-
Fayette-Gonzales-Karnes-Kinney-Lavaca-Maverick-Val Verde-Wilson-
Zavala.
Excessive Heat Warning until 7 PM CDT this evening for Atascosa-
Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-Edwards-Frio-
Gillespie-Guadalupe-Hays-Kendall-Kerr-Lee-Llano-Medina-Real-Travis-
Uvalde-Williamson.
&&
Mesoscale/Aviation...BMW
Synoptic/Grids...Hampshire
Hazardous weather outlook, Jul 23, 3:07 AM CST, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
407 AM CDT Mon Jul 23 2018
TXZ171>173-183>194-202>209-217>225-228-240915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
407 AM CDT Mon Jul 23 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
High temperatures today are expected to range from 102 to 110
degrees across South Central Texas. An Excessive Heat Warning is
in effect for the majority of the region, including the Austin and
San Antonio metro areas. A Heat Advisory is in effect for the
remainder of the region not included within the Heat Warning.
Take extra precautions if you must work or spend time outside.
Wear light weight and loose fitting clothing, drink plenty of
water, and take frequent breaks, preferably in an air conditioned
area. When possible reschedule strenuous activities during the
morning or mid evening hours.
Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
hot weather when car interiors can reach lethal temperatures in a
matter of minutes. Look before you lock!
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The Excessive Heat Warning and Heat Advisory will come to an end
on Monday evening. While it wont be quite as hot, temperatures and
heat indices will remain elevated through the end of next week.
There will be a chance of thunderstorms across portions of south
central Texas on Tuesday. The main concern with any thunderstorms
will be very gusty winds, especially during the afternoon hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Burnet
- When
- July 23, 5:12 AM CST to July 26, 9:46 AM CST
- Where
- Burnet forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
The CR108 Wildfire burned 737 acres from July 23 until the 26th in Burnet County.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in California, July 23 to 31, 20189 deaths · 22 injured · $1.6 billion · 134 kt wind · 3 events
- Excessive Heat in Arizona, July 23 to 25, 20181 death · 12 injured · 17 events
- Excessive Heat in Arizona, July 23 to 25, 20181 death · 2 injured · 2 events
- Wildfire in California, July 23 to 26, 20183 injured · $500,000 · 1 event
- Flash Flooding and Damaging Winds in New Mexico, July 23, 2018$1.0 million · 52 kt wind · 5 events
- Flash Flooding and Flooding in Maryland, July 23 to 26, 2018$30,000 · 60 events
- Damaging Winds in Florida, July 23, 2018$210,000 · 60 kt wind · 7 events
- Damaging Winds in Ohio, July 23, 2018$65,000 · 50 kt wind · 2 events
- Tornado in Pennsylvania, July 23, 2018$10,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, July 23, 2018$800 · 1 in hail · 13 events
- Excessive Heat in California, July 23 to 25, 201811 events
- Flash Flooding and Flood in New York, July 23 to 25, 2018$7,000 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773751.